Fluconazole-Induced adrenal insufficiency following allogeneic hematopoietic cell transplant.
Аннотация
INTRODUCTION
Adrenal insufficiency (AI) is a potentially life-threatening endocrine abnormality rarely associated with azole antifungals. Patients undergoing allogeneic hematopoietic cell transplantation (alloHCT) are at high risk of invasive fungal infection and frequently receive azoles. Signs and symptoms of AI, such as gastrointestinal symptoms, lethargy, and electrolyte disturbances frequently overlap with common alloHCT toxicities, such that azole-induced AI may be under-reported in this population.
CASE REPORT: We report the first published case of azole-induced AI following alloHCT. The patient presented with orthostasis and nonspecific gastrointestinal and failure to thrive symptoms in the setting of roughly 6 weeks of fluconazole prophylaxis. The patient was found to have primary AI diagnosed via low serum cortisol and inadequate response to cosyntropin.
MANAGEMENT & OUTCOME: AI symptoms resolved with hydrocortisone supplementation and recurred upon rechallenge with fluconazole. The patient had fluconazole permanently discontinued with resolution of symptoms. We rate this case as a probable adverse drug reaction on the Naranjo scale.
DISCUSSION: AI may be underreported and misdiagnosed in the alloHCT population given the presence of multiple toxicities with overlapping features. Clinicians must be diligent in investigating adrenal function in patients undergoing alloHCT on azole antifungals who present with symptoms of AI.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.